MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - COMPREHENSIVE; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - COMPREHENSIVE; ALIGNER, SEQUENTIAL
Model Number 9000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Pain (1994); Neuralgia (4413)
Date of Event 06/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use contains the following: "precautions - in rare instances, problems in the temporo-mandibular joint (jaw joint) may result in joint pain, headaches, or ear problems." trigeminal neuralgia compatible with the use of the aligners was identified as root cause by other doctors treating the patient.The treating doctor stated that the patient's reported history is not considered credible and confirmed that a refund has already been provided for the payment made.Based on the available information, the patient had hospitalization (initial or prolonged) and permanent damage, and the invisalign system was being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.The exact date of the event is unknown.Despite reasonable efforts, no conclusive information was available to determine when the event occurred.The date (b3) provided corresponds to the date the event was reported to the manufacturer and does not necessarily reflect the actual date of occurrence.
 
Event or Problem Description
The patient reported symptoms of intense pain in the mouth and head, acute pain and extreme sensitivity in the upper right arch, inability to eat, inability to touch teeth or close the mouth, and progressive increase in pain throughout the right side of the head.The patient reported visiting the emergency room, a neurologist, head of dentist and general practitioner, pain management team and maxillofacial surgeon and required medical intervention, including hospitalization for five days due to uncontrolled pain.The patient indicated receiving intravenous morphine and unspecified intravenous neurological medication to alleviate the reported symptoms.It is unknown if the treatment was discontinued or if the patient is still using the invisalign system, and the patient's current condition is unknown.

Brand Name
INVISALIGN SYSTEM - COMPREHENSIVE
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchad parkway
san jose, CA 95134
MDR Report Key25595086
Report Number2953749-2026-02202
Device Sequence Number17488205
Product Code NXC
UDI-Device Identifier00816063020189
UDI-Public(01)00816063020189(10)0237777834(13)251028(91)29904790XXN
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9000
Device Lot Number237777834
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2026
Initial Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Hospitalization;
Patient Age40 YR
Patient SexFemale